MAUDE Adverse Event Report: ARTHREX INC. IBALANCE TKA TIBIAL TRAY SIZE 7; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

ARTHREX INC. IBALANCE TKA TIBIAL TRAY SIZE 7; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number AR-503-TTTH
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to arthrex's follow-up requests.The device was not returned for evaluation and the contribution of the device to the reported event could not be determined.The catalog number, ar-503-ttth and lot number 1337234 associated with this event has been involved in recall number 1220246-1/29/16-001-r.The information received regarding the event is not sufficient to determine the cause of the event or whether it had any relation to the recall.
 
Event or Problem Description
It was reported that the patient underwent a left total knee arthroscopy on (b)(6) 2015.The following was implanted: ar-503-ttth / lot 1337234, ar-504-psc9 / lot 113601511, ar-516-7l / lot 1373719, ar-513-bh10 / lot 113601408.The patient is about 20 months post-op and is experiencing tibial loosening.The revision surgery is currently pending.Patient is a male, (b)(6) weighing (b)(6) pounds.(b)(6).Follow-up investigation: revision surgery took place on (b)(6) 2017.All of the arthrex knee components were explanted and another manufacturer's product was used to complete the revision surgery.Rep had requested that the facility retain the explanted devices for return however they were accidentally discarded at the facility.The revision surgery was performed by a different surgeon than the original surgery.The two surgeries were performed at different facilities.While reviewing x-rays prior to the revision the surgeon had stated to the sales rep that the tibial implant looked as though it was placed in varus, which surgeon believed was the reasoning for the implants loosening.

Brand Name
IBALANCE TKA TIBIAL TRAY SIZE 7
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7123154
Report Number1220246-2017-00463
Device Sequence Number2145083
Product Code JWH
UDI-Device Identifier00888867106758
UDI-Public00888867106758
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K081127
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 12/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/01/2019
Device Catalogue NumberAR-503-TTTH
Device Lot Number1337234
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2017
Initial Report FDA Received Date12/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1220246-1/29/16-001-R
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age72 YR
Patient Weight102